Alert archive / California / Flash Flood Warnings in 2000

Flash Flood Warning 9, NWS Los Angeles, CA

October 31, 2000Santa Barbara County, California

NWS Los Angeles, CA issued this flash flood warning at Oct 31, 2000, 9:38 AM PST for Santa Barbara County, California. It was in force for 2 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2000, 9:38 AM PST (17:38 UTC)
Expired
Oct 31, 2000, 9:40 AM PST
In force
2 min
Issued by
NWS Los Angeles, CA
Area
Whole counties

County Santa Barbara County, CA

The nearest sounding before it

Vandenberg AFB, CA (KVBG), launched 12:00Z, 5.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Vandenberg AFB, CA at 12:00Z on 2000-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Vandenberg AFB, CA at 12:00Z on 2000-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 311738
FFWLOX
CAC083-311740-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
938 AM PST TUE OCT 31 2000

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN SANTA BARBARA COUNTY IN SOUTHWEST CALIFORNIA

* UNTIL 940 AM PST

* AT 935 AM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER CUYAMA...OR ABOUT 31 MILES NORTH OF SANTA BARBARA...
  MOVING NORTHEAST AT 20 MPH.

***TEST, TEST, TEST***

THIS IS A TEST ONLY. NO FLASH FLOODING IS OCCURRING. DISREGARD.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 8:00 AM PST, 1 hour 38 minutes earlier.

Area forecast discussion, Oct 31, 8:00 AM PST, 1 hour 38 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
800 AM PST TUE OCT 31 2000

QUIET HALLOWEEN MORNING ACROSS THE DISTRICT. SATELLITE SHOWS MOSTLY
SUNNY SKIES ACROSS THE AREA...EXCEPT FOR SOME CLOUDS/FOG ACROSS
INTERIOR SLO/SBA COUNTIES AND ALONG THE NORTHERN SLOPES...DUE TO
NORTHERLY FLOW. EXPECT CLOUDS/FOG TO DISSIPATE LATER TODAY...WITH
PLENTY OF SUNSHINE FOR ALL AREAS THIS AFTERNOON. NORTHERLY FLOW IS
ALSO PRODUCING SOME GUSTY CANYON WINDS...BUT SPEEDS WILL REMAIN WELL
BELOW ADVISORY LEVELS. AS FOR TEMPS...EXPECT ANOTHER COOL DAY ACROSS
THE AREA...AS AIRMASS REMAINS ON THE CHILLY SIDE.

OVERALL...CURRENT ZONES HAVE GOOD HANDLE ON COLOUDS AND TEMPS. SO...
NO UPDATES PLANNED AT THIS TIME.

LAX 000. THOMPSON.

.LAX...SMALL CRAFT ADVISORY (SEE LAXCWFLAX).

Nearby

Flash Flood Warnings in California, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.